MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CURVED CUP IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CURVED CUP IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 1440-2010
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been (b)(4) other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Curved cup impactor broke during tap in the socket.Replacement was available.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an impactor was reported.The event was confirmed through the material analysis report.Method & results: device evaluation and results: device evaluation was performed as part of the material analysis report (mar), date 02 feb 2018.{.}visual inspection: {.} the parts were examined with the aid of a stereo microscope at magnifications up to 50x.The impactors were analyzed under a scanning electron microscope (sem) for further evaluation.{.}.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed due to a material integrity issue as there is evidence from the visual inspection that the device is damaged.Material analysis; a material analysis has been performed.The report concluded: {.} the impactors fractured due to a fatigue initiated crack at multiple locations.The cracks propagating and the final fracture occurred in an overload manner.Eds showed the impactors are consistent with 17-4 ph ss alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.{.} medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been 2 other similar events for the reported lot.Conclusion: the investigation concluded that {.} the impactors fractured due to a fatigue initiated crack at multiple locations.The cracks propagating and the final fracture occurred in an overload manner.Eds showed the impactors are consistent with 17-4 ph ss alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.{.} no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Curved cup impactor broke during tap in the socket.Replacement was available.

Brand Name
CURVED CUP IMPACTOR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7144951
Report Number0002249697-2017-03677
Device Sequence Number11045921
Product Code LPH
UDI-Device Identifier07613327010312
UDI-Public07613327010312
Combination Product (Y/N)N
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1440-2010
Device Lot NumberDC259274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight62